Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 17, NWS Albuquerque, NM

July 13, 2013Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 13, 2013, 7:10 PM MDT for Sandoval County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2013, 7:10 PM MDT (01:10 UTC)
Expired
Jul 13, 2013, 9:15 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Sandoval County, NM

The radar

The Albuquerque radar (KABX), 70 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3553 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WGUS55 KABQ 140110
FFWABQ
NMC043-140315-
/O.NEW.KABQ.FF.W.0017.130714T0110Z-130714T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
710 PM MDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 915 PM MDT

* AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TENT ROCKS...OR ABOUT 16
  MILES SOUTH OF LOS ALAMOS. THE STORM PRODUCING VERY HEAVY RAIN WAS
  NEARLY STATIONARY. THE HEAVIEST RAINFALL HAS FALLEN BETWEEN PERALTA
  AND BLAND CANYONS NEAR TENT ROCKS NATIONAL MONUMENT. THIS HEAVY 
  RAIN WILL IMPACT ARROYOS FLOWING ALONG THE ACCESS ROAD TO TENT
  ROCKS THEN EVENTUALLY ALONG RESERVATION ROAD 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3572 10643 3568 10630 3565 10630 3561 10632
      3559 10634 3562 10643

$$
GUYER
2 follow-up statements
139 
WGUS75 KABQ 140152
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
752 PM MDT SAT JUL 13 2013

NMC043-140315-
/O.CON.KABQ.FF.W.0017.000000T0000Z-130714T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
752 PM MDT SAT JUL 13 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR EAST
CENTRAL SANDOVAL COUNTY...

AT 742 PM MDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS TAPERED
OFF OVER THE KASHA-KATUWE TENT ROCKS NATIONAL MONUMENT. THE HEAVY 
RAINFALL FROM EARLIER OVER PERALTA CANYON MAY STILL BE PRODUCING 
FLASH FLOODING ALONG INDIAN SERVICE ROAD 92 LEADING TO THE TENT 
ROCKS AREA.

LOCATIONS IMPACTED INCLUDE...
  KASHA-KATUWE TENT ROCKS NATIONAL MONUMENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3572 10643 3568 10630 3565 10630 3561 10632
      3559 10634 3562 10643

$$
GUYER
463 
WGUS75 KABQ 140311
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
911 PM MDT SAT JUL 13 2013

NMC043-140321-
/O.EXP.KABQ.FF.W.0017.000000T0000Z-130714T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
911 PM MDT SAT JUL 13 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT FOR EAST CENTRAL
SANDOVAL COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS 
ENDING NEAR TENT ROCKS NATIONAL MONUMENT...AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE 
THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING 
HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3572 10643 3568 10630 3565 10630 3561 10632
      3559 10634 3562 10643

$$


34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:57 PM MDT, 13 minutes earlier.

Area forecast discussion, Jul 13, 6:57 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT SAT JUL 13 2013

.AVIATION...
00Z TAF CYCLE
EVENING SHOWERS AND THUNDERSTORMS TO MAINLY IMPACT KGUP WHILE
HOLDING ONTO VCTS AT KFMN...KSAF AND KABQ THROUGH 02Z OR 03Z.
VCSH THROUGH ABOUT 06Z AT ABOVE LISTED TAFS. BRIEF MVFR VISIBILITY
FROM ANY THUNDERSTORM THIS EVENING...OTHERWISE VFR CONDITIONS
THROUGH 18Z SUNDAY. ANOTHER ROUND OF SHOWERS AND STORMS SUNDAY
AFTERNOON WITH MAIN FOCUS ON THE NORTHERN MOUNTAINS AND NORTHEAST
AS A STRONG BACK DOOR COLD FRONT MOVES INTO THESE AREAS. CHJ

&&

.PREV DISCUSSION...322 PM MDT SAT JUL 13 2013...
STARTING BACK ON SHIFT AFTER WEEK AND A HALF ABSENCE...SO HAVE
BEEN DIGESTING THE RATHER BIZARRE PATTERN SHIFT UPCOMING. DECENT
CROP OF SCATTERED SHOWERS AND STORMS GOING THIS AFTN...BUT THE
SACRAMENTOS HAVE OPTED OUT SO FAR. SO ONCE AGAIN THE WEST IS BEST
AND EAST IS LEAST WITH REGARDS TO CONVECTION AND TREND SHOULD
CONTINUE INTO THE EVE. SHOULD FOR THE MOST PART SEE THE ACTIVITY
DIMINISHING LATER ON THIS EVE AND OVERNIGHT...BUT AS WITH LAST
NIGHT A FEW LOCALES IN THE CENTRAL...WEST AND NORTH MAY FIRE UP
WITH ISOLATED CELLS LATE TONIGHT...MORE LIKELY THOSE THAT HAD
LITTLE ACTION DURING THE DAY OR EARLY EVE AND HAVE SOME LEFTOVER
BOUNDARY INTERACTIONS.

NOW ONTO THE CHANGES THAT THIS FCSTR HAS NOT SEEN...AT LEAST NOT
TO ANYWHERE NEAR THIS DEGREE...SINCE GETTING HERE NEARLY 20 YEARS
AGO. NAMELY THE FAIRLY RAPID WESTWARD PROGRESSION OF A NON-
TROPICAL WELL DEVELOPED MID AND UPPER LVL LOW NOW OVER THE WESTERN
OHIO VALLEY. IT IS FAIRLY INACTIVE IN TERMS OF PCPN CURRENTLY...
BUT THERE IS A DISTURBANCE AND SLUG OF MOISTURE TO ITS NW AND
PRETTY DECENT LOW LVL MOISTURE WHICH WILL BE DRAWN UP ON ITS EAST
SIDE...ESPECIALLY AS IT REACHES THE OK N TX REGION LATER SUN.
MODELS PRETTY CONSISTENT STILL PINWHEELING THAT DISTURBANCE...AND
MOISTURE...INTO AND ACROSS NM FROM NE TO SW LATER SUN INTO MON.
BUT ALSO IT WILL DRAW TERRAIN INDUCED CONVECTION SOUTHWARD FROM
THE HIGHER MTNS OF CO INTO THE STATE AS WELL AS UPSLOPE INDUCED
RAINS FROM E CO AND NE NM SOUTHWARD ACROSS THE AREA. SO WHILE
THERE WILL BE QUITE A LOT OF CLOUD COVER TO DEAL WITH...THE ADDED
UPPER LEVEL DYNAMICS...AFOREMENTIONED UPSLOPE AND OVERALL
SIGNIFICANT MOISTURE INCREASE THOUGHT THE ATMOSPHERIC COLUMN
SHOULD ACT TO KEEP AT LEAST SOME CONVECTION GOING ALONG WITH AREAS
OR MORE STRATIFORM RAINS. WILL BE LOOKING AT A LIKELY UPSWING IN
FLASH FLOOD POTENTIAL LATE SUN INTO AT LEAST TUE FOR CENTRAL MTN
CHAIN EAST AT LEAST TO THE ADJACENT HIGHLANDS AND HIGH PLAINS TO
THE EAST...DUE LARGELY TO UPSLOPE EFFECTS AND MIX OF CONVECTIVE
AND STRATIFORM PCPN...THEN AT LEAST MON AND TUE FROM THE DIVIDE
PERHAPS AS FAR EAST AS WEST EDGE OF RIO GRANDE VALLEY. SOME
MODERATE TO PERHAPS STRONG EAST WINDS INTO RIO GRANDE VALLEY
ITSELF MAY HAVE SOME NEGATIVE IMPACTS ON RAINFALL AMTS IN PORTIONS
OF THE VALLEY...BUT ALL IN ALL THIS SYSTEM SHOULD REALLY DO A LOT
FOR WATERING THE GAPS IN PCPN COVERAGE SO FAR SEEN SINCE THE ONSET
OF THE RECENT SCATTERED RAINFALL. WILL BE LOOKING AT A POSS FLASH
FLOOD WATCH ISSUANCE IN NEXT 1 TO 3 SHIFTS...BUT FOR NOW WILL GO
WITH A SPECIAL WX STATEMENT ADDRESSING THIS POTENTIAL.

43

.FIRE WEATHER...
WET WEATHER PATTERN TO ENSUE BEGINNING SUNDAY EVENING THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK.  AS A RESULT...NO FIRE WEATHER
CONCERNS THROUGH THE MIDDLE OF NEXT WEEK...THE COMBINATION OF
CONTINUED MONSOONAL MOISTURE FLOW INTO THE REGION AND A WESTWARD
MOVING UPPER LOW.  TEMPERATURES WILL BE BELOW SIGNIFICANTLY NORMAL
MONDAY TO THURSDAY WITH MORE WIDESPREAD STORMS...WETTING RAINS AND
CLOUDINESS.

RH RECOVERIES WILL GOOD TOMORROW THEN EXCELLENT MONDAY THROUGH
THURSDAY.  FRIDAY AND SATURDAY RH RECOVERIES WILL BE GOOD AS AIRMASS
DRYING IS EXPECT AS THE UPPER LOW RETREATS SOUTH INTO NORTHERN
MEXICO.  WIND CONCERNS MOSTLY WITH THUNDERSTORM OUTFLOWS DURING THE
PERIOD EXCEPT FOR AN EASTERLY GAP/CANYON WINDS THAT WILL DEVELOP
SUNDAY NIGHT THROUGH MONDAY MORNING AND LIKELY AGAIN MONDAY NIGHT TO
EARLY TUESDAY. THESE GUSTY WINDS WILL BE STRONGEST DOWNWIND OF
CENTRAL GAPS/CANYONS AS SYNOPTIC EASTERLY FLOW DEVELOPS BENEATH THE
APPROACHING UPPER LOW.  LOWER MIXING HEIGHTS EXPECTED WITH THIS
COOLER/MOIST AIRMASS.  NO WIDESPREAD VENTILATION ISSUES EXPECTED FOR
THE UPCOMING WEEK. 01

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 13, 5:36 AM MDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 AM MDT SAT JUL 13 2013

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
536 AM MDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY MAY PRODUCE LOCALIZED HEAVY
DOWNPOURS WITH AN INCREASED THREAT FOR FLASH FLOODING. BEST
CHANCES WILL BE OVER THE NORTHERN AND SOUTHWEST MOUNTAINS. THIS
INCLUDES BURN SCAR AREAS IN THE SOUTHERN SANGRE DE CRISTO AND
JEMEZ RANGES..AND IN SOUTHERN CATRON COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLASH FLOOD THREAT WILL INCREASE SUNDAY NIGHT INTO MONDAY AS
AN UPPER LEVEL DISTURBANCE PUSHES WEST INTO THE STATE AND
ATMOSPHERIC MOISTURE SURGES. THE POTENTIAL FOR FLASH FLOODING WILL
BE HIGHEST OVER THE BURN SCARS ON MONDAY. A WET WEATHER PATTERN
WILL UNFOLD NEXT WEEK AND THE THREAT FOR FLASH FLOODING MAY
PERSIST WELL BEYOND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS...
RAINFALL IMPACTS...AND OBSERVED HAIL SIZES THROUGH THE NATIONAL
WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY
CALLING 1.888.386.7637.

11

In the hours before

Special weather statement, Jul 13, 3:55 PM MDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT SAT JUL 13 2013

NMZ501>540-141200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
355 PM MDT SAT JUL 13 2013

...INCREASING RISK OF AREAS OF HEAVY TO PERHAPS TORRENTIAL RAINFALL
FOR MUCH OF NEW MEXICO FROM LATER SUNDAY TO AT LEAST TUESDAY...

AN UNUSUAL WEATHER PATTERN WILL BE EVOLVING ACROSS NORTH AND
CENTRAL NEW MEXICO AS THE WEEKEND WRAPS UP AND WILL EXTEND INTO AT
LEAST EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL LIKELY BECOME
MUCH MORE WIDESPREAD AND...AT TIMES...BE EVEN MORE CAPABLE OF
PRODUCING HEAVY TO EVEN TORRENTIAL RAINFALL FROM LATER SUNDAY INTO
AT LEAST TUESDAY AS A MID AND UPPER LEVEL LOW APPROACHES FROM THE
EAST AND MOVES SLOWLY ACROSS THE STATE. THIS WILL LEAD TO AN
INCREASED RISK OF FLASH FLOODING IN LOCALES THAT RECEIVE THE HEAVIEST
RAINFALL IN A RELATIVELY SHORT TIME. THE PRECIPITATION UPSWING IS
MOST LIKELY TO BEGIN ACROSS THE NORTHEAST PLAINS WESTWARD TO THE
SANGRE DE CRISTO MOUNTAINS BETWEEN LATE SUNDAY AFTERNOON AND EARLY
MONDAY MORNING AS THE FIRST SIGNIFICANT MOISTURE SURGE WITH THIS
SYSTEM ENTERS THE STATE. DURING THE DAY MONDAY THAT SURGE PROGRESSES
TO THE WEST AND SOUTHWEST WITH ALL OF THE CENTRAL MOUNTAIN CHAIN AND
ASSOCIATED HIGH PLAINS TO THE EAST IMPACTED AS WELL AS AREAS NEAR AND
SOME DISTANCE EAST OF THE CONTINENTAL DIVIDE. DEPENDING ON THE
EVOLUTION AND PROGRESSION OF THIS SYSTEM...BOTH THESE AREAS WILL
STILL HAVE SOME ENHANCED HEAVY RAINFALL RISK TUESDAY AS WELL. THE
MOISTURE FEED MAY WELL CONTINUE FROM THE SOUTH THROUGH EAST INTO MID
OR EVEN LATE WEEK NEXT WEEK...BUT HEAVY RAINFALL SHOULD BECOME A
LITTLE MORE LOCALIZED BY THEN.

THERE IS THE POTENTIAL OF AT LEAST 2 TO 4 INCHES OF RAIN DURING
THE SUNDAY THROUGH TUESDAY PERIOD...LOCALLY EVEN MORE...ESPECIALLY
IN THE AFOREMENTIONED LOCALES. THIS COULD CREATE LOCAL FLASH FLOODING
OF SOME SMALL STREAMS AND ARROYOS...ALONG WITH EVEN SOME RISK OF THE
LARGER STREAM FLOODING IF THE HEAVY RAINS PERSIST LONG ENOUGH.

STAY TUNED TO NOAA WEATHER RADIO...OUR WEBSITE...
WWW.SRH.NOAA.GOV/ABQ...AND LOCAL MEDIA OUTLETS FOR FURTHER
STATEMENTS AND POSSIBLE WARNINGS AS THIS WEATHER PATTERN SHIFT
EVOLVES.

43
Special weather statement, Jul 13, 5:28 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SAT JUL 13 2013

NMZ505-508-140000-
SOUTHWEST MOUNTAINS-WEST CENTRAL PLATEAU-
528 PM MDT SAT JUL 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATRON COUNTY
THROUGH 600 PM MDT...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF SALT LAKE...OR ABOUT 43 MILES
NORTH OF RESERVE...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MCKINLEY RANCH ROAD AND
HIGHWAY 601 SOUTH OF SALT LAKE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3444 10895 3450 10863 3424 10862 3419 10883
TIME...MOT...LOC 2327Z 165DEG 9KT 3434 10876

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:01 PM MDTAreal Flood AdvisoryABQCatron119 min
Jul 13, 6:18 PM MDTAreal Flood AdvisoryABQSandoval87 min
Jul 13, 6:24 PM MDTAreal Flood AdvisoryABQSandoval81 min
Jul 13, 7:18 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe117 min
Jul 13, 7:58 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Jul 13, 8:58 PM MDTAreal Flood AdvisoryABQValencia92 min
Jul 14, 4:03 AM MDTFlash Flood WatchABQ40 hr
Jul 14, 1:20 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe115 min
Jul 14, 1:34 PM MDTAreal Flood AdvisoryABQCatron3 hr
Jul 14, 2:13 PM MDTAreal Flood AdvisoryABQSan Miguel92 min
Jul 14, 2:41 PM MDTAreal Flood AdvisoryABQColfax, Mora109 min
Jul 14, 2:52 PM MDTSpecial Weather StatementABQHarding23 min
Jul 14, 2:57 PM MDTFlash Flood WarningABQCatron2 hr
Jul 14, 3:21 PM MDTSpecial Weather StatementABQRoosevelt24 min
Jul 14, 3:28 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 14, 3:35 PM MDTAreal Flood AdvisoryABQColfax, Harding85 min
Jul 14, 3:43 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 14, 3:50 PM MDTAreal Flood AdvisoryABQCatron3 hr
Jul 14, 4:30 PM MDTAreal Flood AdvisoryABQColfax3 hr
Jul 14, 4:54 PM MDTAreal Flood AdvisoryABQHarding, Union3 hr
Jul 14, 5:00 PM MDTAreal Flood AdvisoryABQCibola2 hr
Jul 14, 5:06 PM MDTAreal Flood AdvisoryABQSanta Fe84 min
Jul 14, 5:13 PM MDTAreal Flood AdvisoryABQSan Juan2 hr
Jul 14, 5:45 PM MDTFlash Flood WarningABQCibola2 hr
Jul 14, 5:49 PM MDTAreal Flood AdvisoryABQMcKinley116 min
Jul 14, 5:55 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance80 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.